154 students hospitalised over suspected drug reaction in Katsina

Nairavoice | 4h ago 41 0 1 min read
154 students hospitalised over suspected drug reaction in Katsina

katsina-645x340-1 154 students hospitalised over suspected drug reaction in Katsina
One hundred and fifty-four students of Government Science Secondary School, Batagarawa, Katsina State, were hospitalised following a suspected adverse reaction to praziquantel tablets administered to treat bilharzia.

The incident occurred on Monday, according to a statement issued on Wednesday by the Katsina State Police Command’s Public Relations Officer, Abubakar Sadiq Aliyu.

Aliyu said the students reportedly developed symptoms of an adverse drug reaction after receiving the tablets from the school authorities.

Praziquantel is used to treat schistosomiasis, also known as bilharzia, a parasitic disease associated with contact with freshwater contaminated by the parasites.

The police spokesman said the affected students were taken to hospital for treatment, with no casualties or deaths recorded.

He added that the remaining 25 students, who had been kept in hospital for further medical attention, had also been treated and discharged.

According to him, all the affected students were in good health and had been reunited with their families and schoolmates.

❤Enjoying this article? Support our work with a small crypto donation.

The Commissioner of Police, Ali Umar Fage, thanked members of the public for their cooperation and calmness during the incident.

He urged residents to refrain from spreading unverified reports and rumours, assuring them that the command would continue to protect lives and property across the state.

Show Some Love By Sharing

Discover more from NAIRAVOICE.COM.NG

Subscribe to get the latest posts sent to your email.

❤Enjoyed this? A small crypto donation helps us keep publishing.
Nairavoice
Nairavoice

Contributor at NairaVoice.com.ng

Related Posts

Leave a Reply